Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 21, 2008, 7:40 PM CDT for Goliad County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 21, 2008, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:45 PM CDT | TSTM WND DMG | Goliad, TX | A TREE LANDED ON A HOUSE NEAR FM ROAD 662. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 220040
TORCRP
TXC175-220130-
/O.NEW.KCRP.TO.W.0011.080622T0040Z-080622T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
740 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL GOLIAD COUNTY IN SOUTH TEXAS
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF FANNIN...OR ABOUT 7 MILES NORTHEAST OF GOLIAD...MOVING
SOUTH AT 16 MPH.
* THE TORNADO WILL BE NEAR...
FANNIN BY 745 PM CDT...
GOLIAD BY 800 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2856 9719 2846 9732 2852 9740 2871 9745
2872 9735 2882 9721
TIME...MOT...LOC 0040Z 009DEG 14KT 2873 9730
$$2 follow-up statements
000
WWUS54 KCRP 220052
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
752 PM CDT SAT JUN 21 2008
TXC175-220130-
/O.CON.KCRP.TO.W.0011.000000T0000Z-080622T0130Z/
GOLIAD-
752 PM CDT SAT JUN 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL GOLIAD COUNTY...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GOLIAD...MOVING
SOUTHWEST AT 23 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL GOLIAD COUNTY AT 810 PM CDT
RURAL SOUTHERN GOLIAD COUNTY AT 820 PM CDT
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2856 9719 2846 9732 2852 9740 2868 9741
2870 9732 2876 9725
TIME...MOT...LOC 0052Z 025DEG 20KT 2864 9734
$$000
WWUS54 KCRP 220130
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT SAT JUN 21 2008
TXC175-220139-
/O.EXP.KCRP.TO.W.0011.000000T0000Z-080622T0130Z/
GOLIAD-
829 PM CDT SAT JUN 21 2008
...THE TORNADO WARNING FOR EAST CENTRAL GOLIAD COUNTY EXPIRES AT 830
PM CDT...
THE THREAT FOR A TORNADO HAS NOW ENDED FOR GOLIAD COUNTY.
HOWEVER...STRONG WINDS IN EXCESS OF 60 MPH ARE STILL POSSIBLE ACROSS
SOUTHWEST PORTIONS OF THE COUNTY.
LAT...LON 2856 9719 2846 9732 2852 9740 2868 9741
2870 9732 2876 9725
TIME...MOT...LOC 0129Z 025DEG 20KT 2845 9744
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 21, 6:16 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 6:16 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 616 PM CDT SAT JUN 21 2008 .AVIATION...A WEAK COLD FNT MOVING THROUGH SOUTH-CENTRAL TX ALONG WITH SEVERAL OUTFLOW BOUNDARIES...THE SEABREEZE AND SUFFICIENT MOISTURE WL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MIDNIGHT. THESE STORMS WL BE MOST NUMEROUS TO THE NORTH OF A LAREDO TO VICTORIA LINE. SOME OF THESE STORMS WL CONTAIN IFR CONDITIONS AND STRONG WINDS IN EXCESS OF 40KT. THE COLD FNT WL STALL ACROSS SOUTH TX OVERNIGHT AND NEVER REALLY PUSH THROUGH THE RGN. HOWEVER A LIGHT OFFSHORE FLOW WL DEVELOP BY 10Z. SCATTERED TO BROKEN MID AND HIGH LVL CLOUDS WL INCREASE THROUGH MIDNIGHT DUE TO THUNDERSTORM BLOWOFF. VFR CONDITIONS WL PREVAIL OUTSIDE OF THUNDERSTORMS AND WL PERSIST THROUGH SUNDAY && .PREV DISCUSSION... /ISSUED 434 PM CDT SAT JUN 21 2008/ UPDATE...ISOLATED CONVECTION...BEING TRIGGERED BY THE SEABREEZE AS IT MOVES INLAND THIS AFTERNOON...WILL CONTINUE FOR THE NEXT FEW HOURS. THEN AM EXPECTING MORE SCATTERED CONVECTION LATER THIS EVENING/OVERNIGHT AS A SURFACE BOUNDARY PUSHES SOUTHWEST. THE MAJORITY OF THE ACTIVITY SHOULD REMAIN FOCUSED OVER THE NORTHWESTERN CWFA...BUT CANNOT RULE OUT A STORM OR TWO MAKING IT CLOSER TO THE COAST. POP AND ASSOCIATED GRIDS HAVE BEEN UPDATED TO REFLECT THIS. UPDATED PRODUCTS ARE OUT. PREV DISCUSSION... /ISSUED 300 PM CDT SAT JUN 21 2008/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECAST CONCERNS HAVE CHANGED LITTLE SINCE THE EARLY MORNING PACKAGE. INLAND MOVING SEA BREEZE IS LEADING TO ISOLATED CONVECTION AS ANTICIPATED, BUT MORE CHALLENGING PORTION OF THE FORECAST REVOLVES AROUND THIS EVENING/TONIGHT. CURRENTLY TRACKING SURFACE BOUNDARY STRUNG WEST-EAST FROM ROCK SPRINGS TO COLLEGE STATION, WHICH IS PUSHING SOUTH AT AROUND 25 MPH. APPEARS CONVECTION ALONG THE BOUNDARY IS GETTING A LITTLE BIT OF ASSISTANCE FROM THE HILL COUNTRY TO OUR NORTH. BOUNDARY AND ASSOCIATED CONVECTION WILL PUSH INTO THE NORTHERN PORTION OF THE FORECAST AREA THIS EVENING. NAM/WRF AND GFS MODELS CONTINUE THEIR DIFFERENCES IN HANDLING PRECIPITATION ASSOCIATED WITH THE BOUNDAY. THE GFS PAINTS WIDESPREAD BUT LIGHT PRECIP ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA BEFORE 06Z TONIGHT WHILE THE NAM/WRF IS GENERATING QPF AMOUNTS IN THE 3 TO 5 INCH RANGE OVER THE EXTREME NORTHWEST CORNER OF THE FORECAST AREA. HAVE INCREASED CHANCES OF PRECIP A BIT OVER THE NORTHWEST CORNER BECAUSE OF THIS BUT LEFT 20-30% POPS OF MUCH OF THE REMAINDER OF THE REGION OVERNIGHT TONIGHT. WITH A LITTLE MORE MOISTURE BROUGHT INTO THE REGION OVERNIGHT, BELIEVE WE WILL SEE MORE ACTIVITY ALONG THE SEA BREEZE FRONT ON SUNDAY. KEPT 20% POPS OVER THE EAST HALF OF THE FORECAST AREA FIRST HALF OF THE DAY WITH THESE POPS SPREADING WEST DURING THE AFTERNOON HOURS. HIGH TEMPS TO REMAIN SOMEWHAT ABOVE NORMAL WITH LOW TEMPS STAYING A BIT BELOW NORMAL. LONG-TERM (MONDAY THROUGH SATURDAY)...GENERAL PATTERN REMAINS CONSISTENT THROUGH THE EXTENDED PERIOD...WITH A PERSISTENT DEEP LAYER RIDGE AXIS TO OUR WEST...PROVIDING CONSISTENT NW FLOW THROUGH THE WEEK. MODELS SHOW SOME WEAKNESS IN THE RIDGE BEGINNING ROUGHLY MIDWEEK...ALLOWING FOR THE POTENTIAL FOR SEABREEZE CONVECTION. MODELS HAVE SIGNIFICANT DIFFERENCES IN THE EXTENT OF TROPICAL MOISTURE AVAILABLE FOR DIURNAL CONVECTION. THE GFS KEEPS BETTER MOISTURE SHUNTED TO OUR SOUTH...BOTTLED UP IN THE BAY OF CAMPECHE. ECMWF IS QUICKER WITH DEEPER MOISTURE TRANSPORT...LEADING TO HIGHER PWATS EARLIER THAN THE GFS. CONCUR WITH HPC THAT ECMWF SOLUTIONS APPEAR MORE REALISTIC AT THIS DISTANCE THAN THE GFS...ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY SINGLE MODEL SOLUTION. USED MAINLY PERSISTENCE IN TEMPERATURE FORECASTS EARLY...TRENDING EVER SO SLIGHTLY COOLER TOWARD THE END OF THE WEEK...ALTHOUGH STILL WELL ABOVE NORMALS. AVIATION...PATCHY MVFR CIGS/THUNDERSTORMS TO PUSH WESTWARD DURING THE LATE AFTERNOON/EARLY EVENING HOURS IN ASSOCIATION WITH THE SEA BREEZE FRONT. A BOUNDARY MOVING INTO THE REGION THIS EVENING WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH PATCHY IFR CIGS/VSBYS AND VARIABLE/GUSTY WINDS. ISOLATED SHOWERS/THUNDERSTORMS EXPECTED AGAIN ALONG THE SEA BREEZE FRONT AROUND MIDDAY/EARLY AFTERNOON ON SUNDAY. MARINE...HIGH PRESSURE ACROSS THE REGION WILL KEEP WINDS/WAVES BELOW HEADLINE CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 92 72 93 72 / 20 20 10 10 20 VICTORIA 71 94 70 96 71 / 30 20 10 10 10 LAREDO 77 102 77 105 76 / 20 20 10 10 10 ALICE 71 96 71 98 71 / 20 20 10 10 10 ROCKPORT 77 89 78 90 77 / 20 20 10 10 20 COTULLA 72 100 73 100 72 / 30 20 10 10 10 KINGSVILLE 72 95 72 96 74 / 20 20 10 10 10 NAVY CORPUS 78 88 76 89 76 / 20 20 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, Jun 21, 5:26 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 526 AM CDT SAT JUN 21 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 526 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A WEAK FRONTAL BOUNDARY AND SOME UPPER LEVEL ENERGY MOVING SOUTHWARD TOWARD THE REGION...WILL HELP TO PRODUCE SCATTERED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS... ESPECIALLY NORTH OF A LINE FROM REFUGIO TO MATHIS TO ENCINAL. ISOLATED STRONG STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREAT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEA BREEZE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH TEXAS. A FEW STRONG STORMS PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL BE POSSIBLE MAINLY ACROSS THE INLAND COASTAL PLAINS DURING THE AFTERNOON HOURS...HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RFM/MG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:24 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 36 min |
| Jun 21, 7:32 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 43 min |
| Jun 21, 7:37 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 24 min |
| Jun 21, 7:58 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 62 min |
| Jun 21, 9:07 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 53 min |
| Jun 21, 9:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 21, 10:24 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 17 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.